Lenalidomide-Associated Thyroid-Related Eyelid Retraction

    loading  Checking for direct PDF access through Ovid

Abstract

Several antineoplastic treatments have been responsible for thyroid dysfunction and thyroid eye disease. Min, Vaidya, and Becker (2011) reported a case of euthyroid Graves orbitopathy after treatment with ipilimumab with the patient displaying proptosis and myositis in the setting of normal thyroid function tests and elevated thyroid antibodies. The authors report a case of a 76-year-old woman who developed right upper lid retraction and proptosis after 2.5 years of treatment with lenalidomide for multiple myeloma. Thyroid function tests were normal: thyroid-stimulating hormone 0.808 mIU/mL, total T3 102 ng/dL, free T4 1.48 ng/dL. Thyroid antibodies were elevated: thyrotropin receptor antibody 2.26 IU/L, thyroglobulin antibody 1043.1 IU/mL, and thyroid peroxidase antibody 38 IU/mL. A nuclear medicine thyroid scan was normal. Given the possible thyroid effects from lenalidomide, patients who receive this medication should be periodically evaluated for thyroid dysfunction and thyroid eye disease.

Related Topics

    loading  Loading Related Articles